IDEAS home Printed from https://ideas.repec.org/p/pra/mprapa/6248.html
   My bibliography  Save this paper

On Generalized Binomial and Multinomial Distributions and Their Relation to Generalized Poisson Distributions

Author

Listed:
  • Panaretos, John
  • Xekalaki, Evdokia

Abstract

The binomial and multinomial distributions are, probably, the best known distributions because of their vast number of applications. The present paper examines some generalizations of these distributions with many practical applications. Properties of these generalizations are studied and models giving rise to them are developed. Finally, their relationship to generalized Poisson distributions is examined and limiting cases are given

Suggested Citation

  • Panaretos, John & Xekalaki, Evdokia, 1986. "On Generalized Binomial and Multinomial Distributions and Their Relation to Generalized Poisson Distributions," MPRA Paper 6248, University Library of Munich, Germany.
  • Handle: RePEc:pra:mprapa:6248
    as

    Download full text from publisher

    File URL: https://mpra.ub.uni-muenchen.de/6248/1/MPRA_paper_6248.pdf
    File Function: original version
    Download Restriction: no

    References listed on IDEAS

    as
    1. Xekalaki, Evdokia & Panaretos, John, 1983. "Identifiability of Compound Poisson Distributions," MPRA Paper 6244, University Library of Munich, Germany.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Panaretos, John & Xekalaki, Evdokia, 1989. "A probability distribution associated with events with multiple occurrences," Statistics & Probability Letters, Elsevier, vol. 8(4), pages 389-395, September.
    2. Panaretos, John & Xekalaki, Evdokia, 1986. "The stuttering generalized waring distribution," Statistics & Probability Letters, Elsevier, vol. 4(6), pages 313-318, October.

    More about this item

    Keywords

    cluster binomial distribution; cluster multinomial distribution; generalized Poisson distribution;

    JEL classification:

    • C1 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:6248. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Joachim Winter). General contact details of provider: http://edirc.repec.org/data/vfmunde.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.